Quitting Oxycodone with Loperamide- My story begins... - Part 77

By Jungledog · Nov 18, 2014 · ·
  1. LG,

    It is well known opiates screw the endocrine system. Your doctor should be aware of this. Testosterone can be supplemented with DHEA but the system often does not reset itself quite right. Adrenal insufficiency symptoms heal in cycles so there is a possibility that I have just cycled back to a worse time. I mean what happens is there is not a straight line to wellness. Your body heals a bit, then regresses, then heals, then regresses. But I have never felt quite so sick in my life as the first time I had it and so it worries me.

    My husband has been actively looking for work since he unemployed. He continues to look . This is huge source of stress in our marriage. I have just left it go. I don't have the strength to fight and work. Do feel like this stress slowly sucking me dry.

    I think suboxone is your exit tool. Safer but realize you still have to jump from that too. Loperamide at high doses for a long time not a good choice. We will get through it,

    JD

    Jungledog added 6 Minutes and 25 Seconds later...

    No, I did not taper the oxy but did taper the morphine. I have been off the full opiate agonists for almost 2 months. I do not consider that one pill a relapse. I have to go back and see in my journal but think stopped loperamide like 2 weeks?

Comments

  1. lostlygirl
    Why did you decide to not taper the oxy's?

    lostlygirl added 4 Minutes and 16 Seconds later...

    Forget that. I just read why on your first page. xxooo

    lostlygirl added 31 Minutes and 26 Seconds later...

    Hi! A couple of quick questions about Loperamide that I am interested in your professional opinion or educated guess!

    From the journals I've read Loperamide tends to be the most effective for people in withdrawing from the stronger opiates, (meaning it trends to not be as sticky) such as high doses of morphine, heroin (which converts to morphine), and fentanyl. There also seemed to be less difficulty tapering Loperamide when on harder drugs.

    People tend to stay on Loperamide longer or become addicted when using it to withdraw from softer opiates. The withdrawals seem more severe and protracted.

    Do you think that this is because without realizing it they are actually replacing the softer narcotic with a version of fentanyl that doesn't cross the blood brain barrier? That in reality the thousands of opiate receptors scattered throughout the body, with the exception of the brain, are actually getting a stronger opiate? Therefore withdrawal from Loperamide could actually take longer and be more physically sever than the original, softer, DOC?

    Could this be the reason Roaddoggy and other DF'ers have had such a bad experience with it?

    Love xxoo

    PS - Last night as I was buying Loperamide I was very happy that I could actually purchase a version of fentanyl over the counter, lol! It was rather convenient ;)
  2. Jungledog
    LG,

    Yes. And I have been toying with getting back on it. Kratom is a stimulant. I feel lousy on it.

    JD
  3. lostlygirl
    I really sleep well on it. I have found on the days I don't get enough sleep withdrawals and general crappiness, achiness, etc is a lot worse.

    Interestingly enough at the beginning of your journal your plan was a slow taper off Loperamide. I think maybe all the heart stuff and horror stories scared you off, and that for you maybe it was a good plan. You could probably get by with 2 doses of 10, or 2 doses of 7 now that you have been off of everything except Kratom, and reduce down one pill once a week or so. You would be completely done by spring, and 1-2 pills a week dropped would be barely noticeable.

    From all the studies I have read on both fentanyl and Loperamide (and granted, there's a lot more on fentanyl), the heart issues trend to occur in those using excessively high doses for years on end. I would conclude from the literature out there that at the doses you would taper from, heart arrhythmia's would be extremely unlikely. Especially with your preventative meds.

    It would probably help with your pain as well.

    hugs xxoo
To make a comment simply sign up and become a member!